Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

What causes pain and swelling in thighs and knees?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
I am57 year old women with 90 kg. weight. Diagnised as non diabetic 10 months back.Since past 2 weeks I observed that my thighs are becoming hardat some places and unable to walk freely . It aggrevates when I stand more time and work in kitchen. I have taken Aseclofenac MR upto 10 tablets so far. But after discontinuation again problem repeated.
Posted Sun, 16 Feb 2014 in General Health
Answered by Dr. Raju A.T 6 hours later
Brief Answer: Need some moe details Detailed Answer: Hi, Thanks for your query. I need some more details like Is there any swelling around the ankle ? Are the swollen legs warmer than normal? Does the swelling pit on applying pressure with a finger ? Are you on any long term medications? Are you an Hypertensive(high Blood pressure)? Did Aceclofenac MR help ? Waiting for your reply,
Above answer was peer-reviewed by
Follow-up: What causes pain and swelling in thighs and knees? 14 hours later
There is swelling around the ankle. At times swollen legs are warmer.Also feeling of warmness in the body is frequent. Swelling does not pit when pressed with finger. yes I am hypertensive and on medication since 2002 onwards. It is sure that when taken AseclofenacMR pain is relieved and after about 2 days of discontinuation hardness of muscles in left thigh muscles including muscles just over and above knee is observed associated with pain. This has been since Dec 2013. Other than medication for hypertension ie covance D of Ranbaxy ,only Asceclofenac SR and AsceclofenacMR is frequently taken. pl. Diagnose and suggest me to get cured.
Answered by Dr. Raju A.T 2 hours later
Brief Answer: Non specific Myositis Detailed Answer: Hi, Thanks for the information. Considering the facts above, I suspect that inflammation is the cause for the pain and swelling in the muscles. This is supported by relief found after taking Antiinflammatory drug like aceclofenac. The cause of this inflammation in the muscle has to be found to cure the condition completely. I suggest you to get tests like C reactive protein and ESR (erythrocyte sedimentation rate). These tests provide an idea into the diagnosis. Meanwhile do continue on aceclofenac. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor